MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes High impedance (1291); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: neu_unknown_lead, serial# unknown, product type: lead.Other relevant device(s) are: product id: neu_unknown_lead, serial/lot #: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient with a wireless external neurostimulator (wens).It was reported that the rep and healthcare professional (hcp) did a paddle lead trial with extensions and tunneled to the side.The rep stated they were in post-op and every contact is "out" except for the top two.The rep initially reported that impedances were 4000 ohms and red x's but later clarified that they were all 40k ohms.The rep stated they tested the lead only in the or and the patient felt stimulation and a full electrode impedance check showed everything was fine.The rep said they tested the lead/extension connection and everything was fine, even after tightening connection further and testing again.The rep said they reinserted the extension into the wens multiple times and the out of range impedances were consistent every time they reconnected to the wens.The rep checked reference electrode 1 which then showed everything was over 40k.The rep stated they attempted to increase the amplitude a nd the system immediately goes into oor at 0.1 ma (on both the tablet and the controller).The rep later reported that the paddle lead seemed to be the cause of high impedances; the lead was removed and replaced.No symptoms were reported.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Concomitant medical products: product id: 977c265, serial#: (b)(4), product type: lead.Analysis results were not available at the time of this report.A follow up report will be sent once analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Concomitant medical product: product id: 977c265, serial#: (b)(4), product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the lead (serial# (b)(4)) found no anomalies and normal impedances were measured on all circuits and electrode pair combinations.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction to method, result and conclusion codes omitted from previous report.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8233930
Report Number3007566237-2019-00108
Device Sequence Number1621364
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2019
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/09/2019
01/22/2019
02/07/2019
02/07/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/22/2019
01/23/2019
02/08/2019
02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR